Korean J. Math. Vol. 26 No. 3 (2018) pp.537-544
DOI: https://doi.org/10.11568/kjm.2018.26.3.537

The $q$-adic liftings of codes over finite fields

Main Article Content

Young Ho Park


There is a standard construction of lifting cyclic codes over the prime finite field $\mathbb{Z}_p$ to the rings $\mathbb{Z}_{p^e}$ and to the ring of $p$-adic integers. We generalize this construction for arbitrary finite fields. This will naturally enable us to lift codes over finite fields $\mathbb{F}_{p^r}$ to codes over Galois rings $GR(p^e,r)$. We give concrete examples with all of the lifts.

Article Details

Supporting Agencies

This work was supported by 2016 Research Grant from Kangwon National Uni- versity (No. 520160208).


[1] A.R.Calderbank and N.J.A. Sloane, Modular and p-adic cyclic codes, Des. Codes. Cryptogr. 6 (1995), 21–35. Google Scholar

[2] S.T. Dougherty, S.Y. Kim and Y.H. Park, Lifted codes and their weight enumer- ators, Discrete Math. 305 (2005), 123–135. Google Scholar

[3] S.T. Dougherty and Y.H. Park, Codes over the p-adic integers, Des. Codes. Cryptogr. 39 (2006), 65–80. Google Scholar

[4] F. Q. Gouvˆea, p-adic numbers. An introduction, Springer, 2003. Google Scholar

[5] W.C. Huffman and V. Pless, Fundamentals of error-correcting codes, Cambridge, 2003. Google Scholar

[6] F.J. MacWilliams and N.J.A. Sloane, The theory of error-correcting codes, North-Holland, Amsterdam, 1977. Google Scholar

[7] Y.H. Park, Modular independence and generator matrices for codes over Zm, Des. Codes. Cryptogr. 50 (2009), 147–162. Google Scholar